NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 9, 2:50 PM EST, 40 minutes earlier.
Area forecast discussion, Oct 9, 2:50 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
350 PM EDT Fri Oct 9 2020
.DISCUSSION...
Rest of Today-Tonight...As of 3:30pm, showers are continuing to
push onshore mainly from Melbourne northward. These showers and an
isolated thunderstorm or two are forming along a band of deep
moisture draped across northern Florida, wedged between Hurricane
Delta making landfall along the Louisiana coast and high pressure
pushing eastward off of the Mid-Atlantic coast. Elevated shower
chances will continue into this evening, before the boundary lifts
north of the area, taking much of the deep moisture with it.
Around the same time the boundary lifts northward from Volusia
County, winds will veer from E to SE. Deeper moisture will filter
in from the south this time, increasing shower chances along the
Treasure Coast, mainly after midnight. PoPs growing to 30-40% by
early Saturday morning. Luckily for those with flooding concerns
in Martin and St Lucie Counties, storm motions will keep showers
from persisting over one area for an extended period of time.
Morning lows in the low to mid 70s, except for upper 70s along
the coast.
Saturday-Sunday...Increased rain chances return this weekend, as
Hurricane Delta weakens and pushes NNE through the Deep South and
high pressure off of the Mid-Atlantic coast drifts further E into
the Atlantic. This will veer our winds SE on Saturday, S Saturday
night, and S/SW on Sunday. Deeper moisture will be ushered in
from the south, with PWATs 2-2.2" returning across the area. PoPs
generally 60-70% both days, with isolated to scattered
thunderstorms. Moisture and shower chances look to be above
normal, almost like a summertime convective pattern. Storm
motions 10-15mph will keep storms from anchoring over one area for
an extended period of time. Highest coverage on Saturday will be
initially along the coast, then push inland due to the SE winds.
Meanwhile S/SW winds on Sunday will do the opposite and
initialize storms across the interior, which then will eventually
push to the coast and offshore into the afternoon and evening.
Rainfall totals of 2-3" will be possible, especially in areas that
see multiple rounds of showers and storms. However, it will not
take much rainfall to aggravate ongoing flooding concerns in
Martin and St Lucie Counties.
Summertime temperatures will accompany the summertime pattern,
with highs in the upper 80s to near 90 each day. Lows in the low
to mid 70s, with upper 70s along the coast from Brevard southward.
Mon-Thu (previous)...Some uncertainty, especially with rain
chances continues into next week, as weak frontal boundary is
expected to eventually move through the area toward mid-week, with
drier air moving in behind this boundary. Rain chances remain
elevated up to 50-60 percent into Monday ahead of the front.
However, how much of this moisture can be shifted south with the
frontal boundary from Tuesday onward is still in question. Between
the GFS and ECMWF the GFS continues to be the drier of the two
for much of the area. For now will continue to lean toward a blend
between MOS guidance and NBM with PoPs ranging from 20 percent
from Orlando area northward, and up to 30-40 percent south where
greater moisture looks to remain in place.
Unfortunately this front doesn't look to bring a significant drop
in temperatures, with highs in the upper 80s to near 90 early in
the week only falling to mid-upper 80s for Wed-Thu. Lows may be
able to fall below the 70 degree mark, into the upper 60s for
portions of the interior toward mid-week.
&&
.AVIATION...
VFR conditions prevailing for KFPR-KSUA through early Sat morning.
SHRA/TSRA will continue to stream to the northwest this afternoon
reducing visibilities for KMLB, KDAB, KMCO, KSFB and KLEE. These
showers should decrease in coverage near sunset. Winds will become
southerly on Sat, and SHRA activity across all terminals could
start a few hours after sunrise, with TSRA developing later in the
morning and remaining possible through the day.
&&
.MARINE...
Rest of Today-Tonight... Showers continuing to push onshore,
mainly from Melbourne northward through the evening hours. Then,
the boundary of deep moisture fueling these showers and isolated
thunderstorms will lift northward, taking most of the rain
chances with it. As it does this, the pressure gradient will
tighten between Hurricane Delta making landfall along the
Louisiana coast and high pressure pushing eastward off of the Mid-
Atlantic coast. This will increase E/ESE winds overnight to around
10-15kts, with 15-20kts offshore north of Sebastian Inlet.
Combined with seas 4-5ft offshore, Small Craft Should Exercise
Caution in these areas. Elsewhere, seas remaining 3-4ft. Winds
veering more SE overnight will usher in moisture from the south
into the Treasure Coast, increasing shower chances there into
tomorrow morning.
Sat-Sun (previous)...SE to SSE winds will generally remain around
10-15 knots over the coastal waters this weekend with seas
falling from 3-5 feet on Saturday to 2-4 feet on Sunday. Main
concern for boaters will be increasing shower and thunderstorm
chances through the weekend, with gusty showers and storms moving
offshore, especially into Sunday afternoon/evening.
Mon-Tue (previous)...Winds look to remain relatively light out of
the S/SW, around 5-10 knots Monday, before a weak frontal
boundary approaches the area toward Tuesday. Models currently
don't show much of a N/NW wind surge with this boundary, with
winds still around 5-10 knots, and seas ranging around 2-3 feet.
&&
.HYDROLOGY...
The Saint Johns River at Astor is forecast to remain at or near
Moderate Flood Stage into the weekend. Elsewhere along the Saint
Johns River near Deland, Sanford, and above Lake Harney, the
river level is forecast to stay within Action Stage which is just
below Flood stage. Refer to daily Flood Statements from NWS
Melbourne for the latest river levels and forecasts.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 87 75 88 / 40 40 40 60
MCO 73 89 75 90 / 10 60 30 70
MLB 77 87 76 89 / 10 60 40 70
VRB 76 88 76 89 / 20 60 40 70
LEE 74 89 75 89 / 10 70 20 70
SFB 73 89 75 90 / 20 50 30 70
ORL 74 90 76 90 / 10 60 30 70
FPR 75 87 75 89 / 30 60 40 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Leahy/Sedlock/Negron
Hazardous weather outlook, Oct 9, 5:02 AM EST, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
602 AM EDT Fri Oct 9 2020
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-100000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
602 AM EDT Fri Oct 9 2020
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered showers and isolated lightning storms will move toward
the northwest with the highest coverage from north Brevard and
Volusia counties, across Seminole and north Lake counties.
Occasional lightning strikes, heavy rain and gusty winds will be
possible.
.FLOOD IMPACT...
Heavy rain will be possible over north Brevard and Volusia
counties, mainly this afternoon and evening. There is a chance
for cells to train over the same areas, from southeast to
northwest, and produce locally up to 3 inches of rain. This may
create temporary flooding of some roads and low lying areas.
.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate risk of life
threatening rip currents at the beaches of east central Florida.
Always swim within sight of a lifeguard.
.MARINE THUNDERSTORM GUST IMPACT...
Isolated storms will be capable of producing lightning strikes and
gusty winds over the Atlantic and intracoastal waters especially
from Cape Canaveral northward. Motion will be toward the northwest
at 10 to 15 mph.
.WIND AND SEA IMPACT...
Southeast winds will increase 15 to 20 knots this evening and
overnight across the offshore waters, north of Sebastian Inlet.
Small craft should exercise caution.
.RIVER FLOOD IMPACT...
The Saint Johns River at Astor is forecast to remain near Moderate
flood today then fall slowly back through Minor flood. Elsewhere
along the Saint Johns River near Deland, Sanford, and above Lake
Harney, the river level is forecast to stay within Action Stage
which is just below Minor flood stage. Refer to daily Flood
Statements from NWS Melbourne for the latest river levels and
forecasts.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Rain chances will increase this weekend across east central
Florida as south and southwest flow increases. The steering flow
will bring scattered to numerous storms off the coast and present
a hazard to boaters. Heavy rain and lightning strikes will be the
primary threats. Locally heavy rain can be expected which will
quickly become runoff where the ground is already saturated,
leading to ponding on roads and yards. Drier air is forecast to
filter in from the north next week but will be slower to reach
the Treasure coast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Kelly